Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trouble choosing meds.
Oct 14, 2007

I have been positive for 10 years now and for the last 6 been on AZT, 3TC and Abacavir. I had a baby 18 months ago and as my body came back to its normal size I noticed how my arms and legs were quite thin and realised that I was experiencing lipodystrophy. Six weeks ago I decided to take a treatment break as along with the body changes I was constantly nauseous. My doctor now wants me to retun to meds as of course my T-cell count has done a nose dive. I find all these meds very confusing and the data available on the internet so conflicting. She wants me to go on a combination with REYATAZ or TRUVADA. As with most HIV positive people I am very concerned about side effects (I tend to get the whole gammit)especially lipodystophy and lipoatrophy. Can you help me in telling me which of these meds are less likely to cause lipo and which are more tolerated, especially in women. Tank you. This is a great site that I am constanly coming back to for help and information I can trust.

Response from Dr. Pierone

Hello, and thanks for posting.

Of the NRTIs, Truvada is least likely to cause lipoatrophy so this is a logical choice. Of the protease inhibitors, Reyataz is arguably the best tolerated and least likely to cause metabolic disturbance. However, when Reyataz is used as an unboosted (by Norvir) protease inhibitor loses some of its potency advantage. This may not matter in your situation since presumably you had an undetectable viral load on a fairly weak regimen (Trizivir equivalent). So in summary, Truvada and Reyataz would be a reasonable option for you. Let us know what you decide to do and how things turn out. Good luck!



Previous
What you think about KP-1461?
Next
How long

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement